California, 2017Flash Flooding and Debris Flows in California, February 6 to 8, 2017
February 6 to 8, 2017 · NWS MTR · 54 events in 16 counties and zones
An atmospheric river swept through the Bay Area beginning on the night of Feb 6. This system produced widespread roadway flooding, debris flows, and strong winds.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 54
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An atmospheric river swept through the Bay Area beginning on the night of Feb 6. This system produced widespread roadway flooding, debris flows, and strong winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before the first event at Feb 6, 4:39 PM PST, 3 hours 26 minutes earlier.
Area forecast discussion, Feb 6, 4:39 PM PST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
439 PM PST Mon Feb 6 2017
.SYNOPSIS...An atmospheric river is forecast to impact the region
from tonight through Tuesday afternoon and will result in
widespread rainfall and locally strong winds. Given already
saturated soils, flood concerns will increase as well as potential
for rock/mud slides across the region. Breezy to gusty winds are
also expected to result in downed trees and isolated power
outages. Precipitation will then taper off from Tuesday night into
Wednesday before another frontal system sweeps through on
Thursday. Drier weather conditions are then forecast to return by
the upcoming weekend.
&&
.DISCUSSION...as of 02:21 PM PST Monday...The latest forecast
models continue to show an atmospheric river with PWAT values
exceeding 1.25" aimed at our region from late this evening into
Tuesday afternoon. Light rain has continued through much of the
day across the North Bay and along the coastal ranges and this
will continue through into the night. As the deeper moisture
advection reaches the coast later tonight into Tuesday morning,
rainfall will increase in coverage and intensity. The models also
show an up tick in rainfall rates from around 4 AM through 10 AM
PST Tuesday as an impulse approaches the coast and interacts with
the deep moisture and ongoing upslope. Southerly winds ahead of
this system will also increase late this evening and persist into
Tuesday afternoon. A Wind Advisory remains in effect for much of
the region as gusts of 40 to 45 MPH will be possible along the
coast and in the lower elevations with gust greater than 50 MPH
possible in the higher elevations. Precipitation may linger
through the afternoon along Big Sur coast before tapering off
Tuesday night region-wide. Rainfall amounts through Tuesday night
will range from 2.00"-2.50" in the North Bay with 3.00"-6"00 along
the coastal ranges. Locally higher rainfall amounts will be
possible. Outside of the North Bay, rainfall totals in the urban
areas will range from 0.50" to 1.75" with lesser amounts possible
in the Santa Clara and Salinas Valleys due to downsloping.
Light precipitation may continue into Wednesday, yet many areas
will see a brief break in rainfall. Further drying is forecast
into Wednesday night before another frontal system impacts the
region on Thursday/Thursday night. The latest models show this
system to be quick moving, yet stronger mid/upper level support
will help to produce widespread rainfall across the region once
again. Winds will also increase and become gusty along and ahead
of the frontal passage. Rainfall amounts remain difficult to nail
down at this point, yet another 0.25" to 0.50" will be likely in
many urban areas with an additional 1.00" to 3.00" possible along
the coastal ranges. Showers are then forecast to linger in wake of
this system into Friday and potentially Friday night.
Dry conditions are then forecast by the upcoming weekend as high
pressure begins to build over the Eastern Pacific. This ridge is
forecast to shift inland and result in a slight warming trend as
well region-wide into early next week.
&&
.AVIATION...As of 4:15 AM PST Monday...For 00z tafs. Showers will
continue across area terminals through much of forecast period
with periods of moderate to heavy rain expected tonight into
Tuesday as a system moves into the area. Southerly winds will
strengthen and turn increasingly to the southeast by this
evening. Strong winds aloft will mix down to the surface tonight
resulting in strong and gusty winds at area terminals tonight
into Tuesday. Monterey bay terminals will be much drier with the
southeast winds keeping rain and reduced vsbys in check. Precip
should turn showery for the Bay Area on Tuesday afternoon as the
band of heavier rain shifts southward and impact Monterey bay
terminals.
Vicinity of KSFO...Southerly winds will strengthen and become
gusty this evening. Winds will also turn increasingly
southeasterly through tonight as the next boundary approaches.An
Airport Weather Warning for winds is in effect from 06z till 20z
Tuesday. Periods of moderate to heavy rain with reduced vsbys
expected after 04z. MVFR cigs expected to prevail.
SFO Bridge Approach...Similar to SFO.
Monterey Bay Terminals...South to southeasterly winds will
strengthen and become gusty after 06z tonight. Light showers
expected through this evening with periods of moderate rain with
reduced vsbys expected after 05z. MVFR to VFR cigs expected.
Showers will continues Tuesday morning but then more organized
rain band shifts southward after 18z Tuesday.
&&
.MARINE...as of 04:21 PM PST Monday...Southerly winds will
increase tonight as the next weather system moves over the region
with periods of rain accompanied by some gale force wind gusts
along the sonoma coast and inside the northern san francisco bay.
southerly winds continue on tuesday behind the system but will
ease slightly. southerly winds and moderate seas continue through
midweek then another cold front moves through by thursday with
winds turning nw later thursday into friday and saturday.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...Wind Advisory...CAZ006-505-507>513-517-518-528>530
Flash Flood Watch...CAZ505>507-509-512-517-529
SCA...Mry Bay from 9 PM
SCA...Pigeon Pt to Pt Pinos 0-10 nm from 9 PM
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm from 9 PM
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm from 9 PM
SCA...Pt Arena to Pt Reyes 0-10 nm from 3 AM
GLW...Pt Arena to Pt Reyes 0-10 nm from 6 PM until 3 AM
SCA...Pt Arena to Pigeon Pt 10-60 nm from 9 PM
SCA...Pt Reyes to Pigeon Pt 0-10 nm from 2 AM
GLW...Pt Reyes to Pigeon Pt 0-10 nm from 8 PM until 2 AM
GLW...SF Bay from 9 PM
&&
PUBLIC FORECAST: RGass
AVIATION: CW
MARINE: RWW
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, twitter, and youtube at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaHazardous weather outlook, Feb 6, 3:57 AM PST, 16 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
357 AM PST MON FEB 6 2017
CAZ006-505>513-516>518-528>530-071200-
SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL PARK-
NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
357 AM PST MON FEB 6 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO AND
MONTEREY BAY REGION.
ANOTHER ROUND OF WIDESPREAD RAIN AND GUSTY SOUTHERLY WINDS WILL
MOVE THROUGH OUR REGION THIS EVENING THROUGH AT LEAST TUESDAY
MORNING. AT THIS TIME STREAMS AND RIVERS ARE EXPECTED TO RISE
RAPIDLY BUT SHOULD STAY UNDER FLOOD LEVELS. RAINFALL COULD BE
HEAVY AT TIMES AND WINDS WILL LOCALLY GUST TO OVER 35 MPH. A WIND
ADVISORY IS IN EFFECT FOR TONIGHT THROUGH TUESDAY MORNING.
SHOWERS WILL SWITCH BACK TO WIDESPREAD RAINFALL ON THURSDAY WITH
MORE SHOWERS LIKELY ON FRIDAY. DRIER WEATHER WILL RETURN ON
SATURDAY.
Event by event
16 high wind, 15 flood, 12 debris flow, 9 flash flood, 2 strong wind. Local standard time, as filed.
High Wind, Santa Cruz Mountains
- When
- February 6, 8:05 PM PST to 8:10 PM PST
- Where
- Santa Cruz Mountains forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 37.230, -122.021 (the zone’s center; the record gives no point)
Tree came down onto power lines on Soquel San Jose Road near Olive Springs Road. Exact time approximated from social media post by media.
Flood, Monterey
- When
- February 6, 11:35 PM PST to February 7, 1:35 AM PST
- Where
- Monterey County, 2.46 mi W of Salinas to 2.54 mi W of Salinas
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.685, -121.674
Roll-over accident. No injuries. North Davis NE of West Market Street in Salinas. Driver hit water and went off the road.
Debris Flow, Santa Cruz
- When
- February 6, 11:43 PM PST to February 7, 1:43 AM PST
- Where
- Santa Cruz County, 3.88 mi N of Mission Spgs to 3.89 mi N of Mission Spgs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.126, -122.019
Mud/rock/dirt on road near E Zayante Rd and lower Ellen Rd.
Flood, Sonoma
- When
- February 7, 12:27 AM PST to 2:27 AM PST
- Where
- Sonoma County, 1.63 mi E of Hessel to 1.53 mi E of Hessel
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.350, -122.740
Stony Point Road at Rohnert Park Expy W. road is flooded.
Debris Flow, Santa Clara
- When
- February 7, 12:36 AM PST to 2:36 AM PST
- Where
- Santa Clara County, 6.12 mi ENE of Bells Station to 6.08 mi ENE of Bells Station
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.066, -121.219
Lots of rocks in road. SR 152 and Dinosaur Point Road.
Flood, Contra Costa
- When
- February 7, 1:40 AM PST to February 8, 3:40 AM PST
- Where
- Contra Costa County, 1.29 mi ESE of Pleasant Hill to 1.28 mi ESE of Pleasant Hill
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.940, -122.060
Flooding in slow lane. I680 and Monument Blvd off ramp.
Flood, Alameda
- When
- February 7, 2:19 AM PST to 4:19 AM PST
- Where
- Alameda County, 2.43 mi NE of Alameda Nas to 2.45 mi NE of Alameda Nas
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.809, -122.304
On ramp to SB I880 at 7th st 3-4 ft standing water.
Flood, Sonoma
- When
- February 7, 2:22 AM PST to 4:22 AM PST
- Where
- Sonoma County, 0.25 mi NE of Guerneville to 0.23 mi NNE of Guerneville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.503, -122.997
Armstrong Woods Rd/Morningside Dr.
Debris Flow, Napa
- When
- February 7, 2:30 AM PST to 4:30 AM PST
- Where
- Napa County, 1 mi W of Calistoga to 0.9 mi W of Calistoga
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.580, -122.599
Mud/rocks on Petrified Forest Rd/SR128.
Flood, Sonoma
- When
- February 7, 2:36 AM PST to 4:36 AM PST
- Where
- Sonoma County, 0.67 mi S of Bloomfield
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.310, -122.851
Car stuck in flooded area. Valley Ford Rd and Bloomfield Rd.
Flood, Alameda
- When
- February 7, 3:15 AM PST to 5:15 AM PST
- Where
- Alameda County, 2.14 mi NNW of Alameda to 2.17 mi NNW of Alameda
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.800, -122.280
I880 and 5th st on ramp flooded.
High Wind, Santa Cruz Mountains
- When
- February 7, 3:15 AM PST to 5:15 AM PST
- Where
- Santa Cruz Mountains forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.230, -122.021 (the zone’s center; the record gives no point)
Tree down blocking road 5 miles NE Scotts Valley.
Debris Flow, Santa Cruz
- When
- February 7, 3:31 AM PST to 5:31 AM PST
- Where
- Santa Cruz County, 0.28 mi SSE of Brookdale to 0.31 mi SSE of Brookdale
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.096, -122.098
Rockslide sb lane SR9 between Boulder Creek and Brookdale.
Flood, San Mateo
- When
- February 7, 3:40 AM PST to 5:40 AM PST
- Where
- San Mateo County, 0.54 mi SSW of (Sql)san Carlos Arpt to 0.53 mi SSW of (Sql)san Carlos Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.513, -122.255
US 101N and Holly St off ramp flooded.
High Wind, North Bay Mountains
- When
- February 7, 3:48 AM PST to 3:53 AM PST
- Where
- North Bay Mountains forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
Tree blocking all lanes. Reported 5 miles N of Calistoga.
Flood, Sonoma
- When
- February 7, 4:00 AM PST to 6:00 AM PST
- Where
- Sonoma County, 0.88 mi SE of Cloverdale to 0.82 mi SE of Cloverdale
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.790, -123.010
Flooding US 101N and S Cloverdale Blvd.
High Wind, Santa Cruz Mountains
- When
- February 7, 4:12 AM PST to 4:17 AM PST
- Where
- Santa Cruz Mountains forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.230, -122.021 (the zone’s center; the record gives no point)
Tree down blocking road 5 miles NE of Scotts Valley.
High Wind, Northern Monterey Bay
- When
- February 7, 4:24 AM PST to 4:29 AM PST
- Where
- Northern Monterey Bay forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.022, -122.010 (the zone’s center; the record gives no point)
Tree fell onto car 4 miles SE of Watsonville.
Flash Flood, Napa
- When
- February 7, 4:30 AM PST to 11:45 AM PST
- Where
- Napa County, 0.59 mi WSW of Krug to 0.57 mi WSW of Krug
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.528, -122.491
Napa River at Lodi Lane Stream gauge went above flood stage.
High Wind, East Bay Hills and the Diablo Range
- When
- February 7, 4:50 AM PST to 4:51 AM PST
- Where
- East Bay Hills and the Diablo Range forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
Wind gust of 59 mph recorded by Mt. Diablo Raws.
Debris Flow, Santa Cruz
- When
- February 7, 4:53 AM PST to 6:53 AM PST
- Where
- Santa Cruz County, 1.23 mi S of Beulah Park
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.002, -122.032
Mud covering NB lane of Graham Hill Road.
High Wind, San Francisco Peninsula Coast
- When
- February 7, 4:58 AM PST to 5:00 AM PST
- Where
- San Francisco Peninsula Coast forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.229, -122.183 (the zone’s center; the record gives no point)
Tree in slow lane 5 miles NNW of Burlingame.
High Wind, Santa Cruz Mountains
- When
- February 7, 4:58 AM PST to 5:00 AM PST
- Where
- Santa Cruz Mountains forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.230, -122.021 (the zone’s center; the record gives no point)
Large tree limb covering road 1 mile SSE of Boulder Creek.
High Wind, San Francisco Peninsula Coast
- When
- February 7, 5:24 AM PST to 5:30 AM PST
- Where
- San Francisco Peninsula Coast forecast zone
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.229, -122.183 (the zone’s center; the record gives no point)
Trained spotter reported wind gust of 61 mph 1 mile S of Sausalito.
High Wind, East Bay Hills and the Diablo Range
- When
- February 7, 5:28 AM PST to 5:30 AM PST
- Where
- East Bay Hills and the Diablo Range forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
Gust of 62 mph measured at Rose Peak.
High Wind, Northern Monterey Bay
- When
- February 7, 5:29 AM PST to 5:30 AM PST
- Where
- Northern Monterey Bay forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.022, -122.010 (the zone’s center; the record gives no point)
Gust of 66 mph measured at Atlas Peak.
High Wind, Santa Clara Valley Including San Jose
- When
- February 7, 5:32 AM PST to 5:34 AM PST
- Where
- Santa Clara Valley Including San Jose forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.233, -121.696 (the zone’s center; the record gives no point)
Gust of 64 mph measured at Los Gatos.
Strong Wind, East Bay Interior Valleys
- When
- February 7, 5:33 AM PST to 5:38 AM PST
- Where
- East Bay Interior Valleys forecast zone
- Measured
- 49 kt (56 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.787, -121.934 (the zone’s center; the record gives no point)
Gust of 56 mph measured 4 miles E of Berkeley.
Strong Wind, San Francisco Peninsula Coast
- When
- February 7, 5:36 AM PST to 5:40 AM PST
- Where
- San Francisco Peninsula Coast forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.229, -122.183 (the zone’s center; the record gives no point)
Gust of 50 mph recorded at Middle Peak.
Flood, Sonoma
- When
- February 7, 5:44 AM PST to 7:44 AM PST
- Where
- Sonoma County, 6.91 mi E of Schellville to 6.98 mi E of Schellville
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 38.259, -122.303
Water covering road hwy 121 and 12.
Debris Flow, Sonoma
- When
- February 7, 6:00 AM PST to 8:00 AM PST
- Where
- Sonoma County, 3.47 mi SE of Jimtown to 3.48 mi SE of Jimtown
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.639, -122.769
Mud slide blocking EB lane Chalk Hill Rd/SR128.
High Wind, Santa Cruz Mountains
- When
- February 7, 6:06 AM PST to 6:10 AM PST
- Where
- Santa Cruz Mountains forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.230, -122.021 (the zone’s center; the record gives no point)
Tree blocking both lanes of Bear Creek Rd/Whalebone Gulch Rd near Boulder Creek.
High Wind, San Francisco Peninsula Coast
- When
- February 7, 6:18 AM PST to 6:23 AM PST
- Where
- San Francisco Peninsula Coast forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.229, -122.183 (the zone’s center; the record gives no point)
Sir Francis Drake Blvd has 40 ft tree down in the road.
Debris Flow, Sonoma
- When
- February 7, 6:18 AM PST to 8:18 AM PST
- Where
- Sonoma County, 2.27 mi NW of Jenner to 2.25 mi NW of Jenner
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.470, -123.154
Mud slide across NB lane and part of SB lane SR1.
Flash Flood, Santa Cruz
- When
- February 7, 8:15 AM PST to 4:45 PM PST
- Where
- Santa Cruz County, 0.16 mi ENE of Mt Hermon to 0.11 mi NW of Mt Hermon
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.051, -122.067
San Lorenzo River at Big Trees gauge above flood stage.
Flash Flood, Marin
- When
- February 7, 8:19 AM PST to 9:39 AM PST
- Where
- Marin County, 1.43 mi NNE of Marin City to 1.42 mi NNE of Marin City
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.897, -122.536
Arroyo Corte Madera Del Presidio Mill Valley stream gauge went above flood stage during this time period.
Flash Flood, Santa Clara
- When
- February 7, 9:00 AM PST to 4:45 PM PST
- Where
- Santa Clara County, 4.93 mi NNW of San Felipe to 4.69 mi NNW of San Felipe
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.037, -121.452
Coyote Creek near Gilroy gauge above flood stage.
Flood, Marin
- When
- February 7, 9:14 AM PST to 11:14 AM PST
- Where
- Marin County, 0.74 mi SSE of Burdell to 0.75 mi SE of Burdell
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.161, -122.573
Roadway flooding on Northbound Hwy101 and San Antonio Rd off ramp.
High Wind, Northern Monterey Bay
- When
- February 7, 9:14 AM PST to 9:20 AM PST
- Where
- Northern Monterey Bay forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.022, -122.010 (the zone’s center; the record gives no point)
Large tree limb nearly falls on house in Marina. Photo submitted via social media. Time unknown.
High Wind, East Bay Interior Valleys
- When
- February 7, 9:30 AM PST to 9:35 AM PST
- Where
- East Bay Interior Valleys forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.787, -121.934 (the zone’s center; the record gives no point)
Large tree fell on the Uplands rd in Berkeley. Photo received via social media. Exact time is unknown.
Flash Flood, Alameda
- When
- February 7, 9:45 AM PST to 5:15 PM PST
- Where
- Alameda County, 0.99 mi NNW of Niles to 0.92 mi NNW of Niles
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.592, -121.959
Alameda Creek near Niles gauge above flood stage.
Debris Flow, Santa Cruz
- When
- February 7, 10:00 AM PST to 12:00 PM PST
- Where
- Santa Cruz County, 1.66 mi E of Mission Spgs to 1.68 mi ESE of Mission Spgs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.065, -122.001
Mudslide hit a vehicle, turning it on its roof on highway 17 and temporarily shut down NB lanes. Time is approximate from reports.
Flood, Marin
- When
- February 7, 10:12 AM PST to 12:12 PM PST
- Where
- Marin County, 1.38 mi N of Ignacio to 1.42 mi N of Ignacio
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.090, -122.530
Westbound SR-37 closed between Atherton Ave and US-101 due to flooding.
Flash Flood, Santa Clara
- When
- February 7, 10:30 AM PST to 8:45 PM PST
- Where
- Santa Clara County, 2.04 mi SSW of San Felipe to 2.08 mi SSW of San Felipe
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.944, -121.438
Pacheco Creek near Dunneville gauge above flood stage.
Flash Flood, Santa Clara
- When
- February 7, 10:30 AM PST to 1:15 PM PST
- Where
- Santa Clara County, 2.82 mi N of Stanford to 2.9 mi N of Stanford
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.420, -122.188
San Francisquito Creek at Standford gauge above flood stage.
Flash Flood, Santa Cruz
- When
- February 7, 11:30 AM PST to 1:15 PM PST
- Where
- Santa Cruz County, 0.64 mi N of Freedom to 0.66 mi N of Freedom
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.939, -121.770
Corralitos Creek at Freedom gauge above flood stage.
Debris Flow, Santa Cruz
- When
- February 7, 2:34 PM PST to 4:34 PM PST
- Where
- Santa Cruz County, 3.9 mi N of Mission Spgs
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 37.126, -122.019
Zayante Rd closed at Upper Ellen and Lower Ellen due to slides.
Flash Flood, Monterey
- When
- February 7, 4:00 PM PST to 4:45 PM PST
- Where
- Monterey County, 1.49 mi N of Posts to 1.86 mi SE of Big Sur
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.251, -121.775
Big Sur River near Big Sur gauge above flood stage.
Flood, Alameda
- When
- February 7, 4:45 PM PST to 5:45 PM PST
- Where
- Alameda County, 15.55 mi SSE of Midway to 16.35 mi SSE of Midway
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.513, -121.458
Closure of road at W Corral Hollow Rd due to flooding.
Debris Flow, Santa Clara
- When
- February 7, 4:55 PM PST to 6:55 PM PST
- Where
- Santa Clara County, 2.04 mi SSW of Los Gatos to 2.05 mi SSW of Los Gatos
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.202, -121.981
Mud slide reported at 18500 Limekiln Canyon Road.
Flood, Sonoma
- When
- February 7, 8:54 PM PST to 10:54 PM PST
- Where
- Sonoma County, 0.67 mi SW of Sebastopol to 0.65 mi SW of Sebastopol
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.392, -122.838
Roadway flooding reported at Pleasant Hill Rd and Grundel Drive.
Debris Flow, Santa Cruz
- When
- February 8, 4:25 AM PST to 6:25 AM PST
- Where
- Santa Cruz County, 1.64 mi SE of Davenport to 1.76 mi SE of Davenport
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.002, -122.180
Mud and rocks on road. Bonny Doon Rd/SR1.
Debris Flow, Sonoma
- When
- February 8, 4:22 PM PST to 6:22 PM PST
- Where
- Sonoma County, 0.3 mi E of Jenner to 0.29 mi ESE of Jenner
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.449, -123.115
Rock/mud slide reported at SR1 and Jenner Beach Trail.
Flood, Sonoma
- When
- February 8, 5:14 PM PST to 7:14 PM PST
- Where
- Sonoma County, 0.57 mi NW of Valley Ford to 0.42 mi WNW of Valley Ford
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.325, -122.928
Roadway flooding reported at Freestone Valley Ford Rd and SR-1.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Debris Flow
- A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Heavy Rain in California, February 6 to 11, 2017$20 million · 26 events
- High Wind in Wyoming, February 6 to 10, 201780 kt wind · 82 events
- Winter Storm and High Wind in Wyoming, February 6 to 8, 2017$100,000 · 94 kt wind · 14 events
- Flooding in Oregon, February 6 to 13, 201710 events
- High Wind in New Mexico, February 6 to 8, 201762 kt wind · 8 events
- Winter Storm and Winter Weather in Colorado, February 6 to 8, 20177 events
- Flooding and High Wind in Nevada, February 6 to 28, 201780 kt wind · 6 events
- High Wind in Texas, February 6 to 7, 201773 kt wind · 5 events
- Winter Storm and High Wind in Utah, February 6 to 8, 201758 kt wind · 5 events
- Winter Storm in Colorado, February 6 to 8, 20172 events
- Winter Weather in Idaho, February 6, 20171 event
- Wildfire in Hawaii, February 6 to 8, 20171 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 681154, 680865, 681155, 680866, 681156, 680867, 680868, 681159, 681160, 680869, 680870, 681161, 681163, 680871, 681165, 680872, 681166, 681169, 683415, 681172, 681174, 681175, 681176, 681178, 681181, 681182, 681184, 681185, 681189, 681191, 681192, 681193, 681194, 681195, 683421, 683397, 683429, 680875, 681196, 681197, and more.